Alert archive / Florida / Freeze Warnings in 2018
Freeze Warning 3, NWS Miami, FL
NWS Miami, FL issued this freeze warning at Jan 18, 2018, 8:20 AM EST for Glades County, Hendry County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2018, 8:20 AM EST (13:20 UTC)
- Expired
- Jan 18, 2018, 9:00 AM EST
- In force
- 40 min
- Issued by
- NWS Miami, FL
Counties Glades County, FL, Hendry County, FL
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 1.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2490 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
214 WWUS72 KMFL 181320 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 820 AM EST Thu Jan 18 2018 FLZ063-066-181430- /O.EXP.KMFL.FZ.W.0002.000000T0000Z-180118T1300Z/ /O.NEW.KMFL.FZ.W.0003.180118T1320Z-180118T1400Z/ Glades-Hendry- Including the cities of Palmdale and La Belle 820 AM EST Thu Jan 18 2018 ...FREEZE WARNING IN EFFECT UNTIL 9 AM EST THIS MORNING... The National Weather Service in Miami has issued a Freeze Warning, which is in effect until 9 AM EST this morning. * TEMPERATURE...Freezing temperatures are expected early this morning over portions of Glades and Hendry Counties. * IMPACTS...Freezing temperatures will be a danger for pets, livestock, and sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ RAG
1 follow-up statement
924 WWUS72 KMFL 181403 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 903 AM EST Thu Jan 18 2018 FLZ063-066-181515- /O.EXP.KMFL.FZ.W.0003.000000T0000Z-180118T1400Z/ Glades-Hendry- Including the cities of Palmdale, Moore Haven, and Clewiston 903 AM EST Thu Jan 18 2018 ...FREEZE WARNING HAS EXPIRED... Temperatures across Glades and Hendry Counties have started to warm and risen above freezing. $$ RAG
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this freeze warning went out at Jan 18, 6:28 AM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Jan 18, 6:28 AM EST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Miami FL
628 AM EST Thu Jan 18 2018
.AVIATION...
Northerly winds behind the cold front passage will be breezy
around 10-12 knots with some occasional higher gust. Later this
evening winds are forecast to shift to the NNE and weaken some.
Models are showing some drainage flow early tomorrow morning
shifting winds back to NNW. VFR conditions will prevail throughout
the period.
&&
.PREV DISCUSSION... /issued 436 AM EST Thu Jan 18 2018/
DISCUSSION...
Latest water vapor imagery loop displays the cyclonic spin of a
low pressure system centered over North Carolina. WPC analysis
indicates a cold front draping south and southwestward from this
feature, extending across the southern tip of the Florida
peninsula. Currently, all surface reporting sites in the CWA are
indicating northwest winds, a sure sign that the front has passed.
Very cold and dry air behind this front will continue to advect
in from the north through early this morning. Satellite derived
PWAT indicates values less than 0.50" dropping into central
Florida. Mostly clear skies, dry conditions, and a cold airmass
will help to lower minimum temperatures near Lake Okeechobee to
the lower 30s. A Freeze Warning through early this morning still
appears warranted for Glades and Hendry counties. Brisk northwest
winds, sustained 5 to 10 mph, will drop down wind chills to the
mid 20s to mid 30s for a majority of the northern interior and
Gulf coast regions. Cold air advection will continue into this
afternoon. Maximum temperatures may struggle to reach the upper
50s by the Lake Okeechobee region and lower 60s elsewhere. These
values are between 13 and 15 degrees below seasonal norms for
this time of year. Though still chilly tonight, the airmass will
begin to modify, with minimum temperatures forecast a few degrees
above this mornings lows. Thus, not expecting any frost or freeze
conditions to develop anywhere in the CWA.
By Friday, surface high pressure building over the southeast
CONUS will help veer winds across South Florida to the
northeasterly direction. As is often the case, this flow pattern
should modify the airmass by bringing in deeper lower level
moisture from over the Atlantic. On Saturday, a weak transient
ridge should help maximum and minimum temperatures rise to near
seasonal averages. Precipitation chances begin to creep higher as
well, with deeper moisture increasing from the south. Both the
GFS and ECMWF agree in drifting a weak low pressure disturbance
eastwards across the Gulf Saturday night into Sunday, maintaining
the chance for showers.
MARINE...
Gusty north winds will continue overspread the
waters behind a cold front, building seas across both the local
Gulf and Atlantic waters. Hazardous boating conditions will
linger into this afternoon before slowly subsiding this evening.
Small Craft advisories are in effect for both the Gulf and
Atlantic waters.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 59 48 66 57 / 10 10 10 10
Fort Lauderdale 61 50 68 60 / 10 10 10 10
Miami 63 52 69 60 / 0 10 10 10
Naples 59 40 69 54 / 0 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Freeze Warning until 8 AM EST this morning for FLZ063-066.
Wind Chill Advisory until 10 AM EST this morning for FLZ063-
066>071.
AM...Small Craft Advisory until 10 PM EST this evening for AMZ650-651-
670-671.
GM...Small Craft Advisory until 10 AM EST this morning for GMZ656-657.
Small Craft Advisory until 1 PM EST this afternoon for GMZ676.
&&
DISCUSSION...27/JT
MARINE...27/JT
AVIATION...33/KellyHazardous weather outlook, Jan 18, 4:17 AM EST, 4 hours 3 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 417 AM EST Thu Jan 18 2018 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 182130- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 417 AM EST Thu Jan 18 2018 ...Freezing Temperatures Across Glades and Hendry This Morning... ...Hazardous Wind Chills Across Much of South Florida This Morning... ...Hazardous Boating Conditions For the Gulf and Atlantic Waters... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a moderate risk of rip currents along both the Atlantic and Gulf beaches of South Florida. Temperatures: Temperatures are forecast to drop to around freezing across much of Glades and Hendry counties this morning. Wind chill values are forecast to drop below 35 degrees for a majority of South Florida, excluding the immediate metropolitan east coast. Wind chills will drop below 30 degrees for much of inland Collier and inland Palm Beach, as well as all of Glades and Hendry counties. Wind: Gusty northerly winds across the South Florida waters. Speeds will be to 20 to 25 knots over the Gulf and Atlantic waters. Waves: Seas 7 to 9 feet over the open Gulf and Atlantic waters. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The risk of rip currents will continue through the rest of the week into the weekend for Atlantic beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
Nearby
Freeze Warnings in Florida, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.